MAUDE Adverse Event Report: LARES RESEARCH SMOOTHDRIVE; CONTRA ANGLE HANDPIECE

LARES RESEARCH SMOOTHDRIVE; CONTRA ANGLE HANDPIECE
Model Number 1:5 CA
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 03/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
Dr.Was operating handpiece during procedure when a hot head cap was identified.A burn was then noted on patient's lip.
 
Additional Manufacturer Narrative
Customer is returning the unit but it has not arrived yet.A followup report will be issued once the device has been received and evaluated.
 
Additional Manufacturer Narrative
The device was sent back to the factory and evaluated by engineering.The device had a significant wear mark on the head cap button indicating it had contacted the head gear cartridge chuck actuator when it was operating.This can happen if the operator uses the head of the device as a cheek retractor which depresses the head cap button and contacts the rotating actuator and quickly gets very hot.The device ifu clearly cautions the user about this hazard.
 
Event or Problem Description

Brand Name
SMOOTHDRIVE
Common Device Name
CONTRA ANGLE HANDPIECE
Manufacturer (Section D)
LARES RESEARCH
295 lockheed avenue
chico CA 95973
Manufacturer (Section G)
LARES RESEARCH
295 lockheed avenue
chico CA 95973
Manufacturer Contact
bruce holderbein
295 lockheed avenue
chico, CA 95973
5303451767
MDR Report Key21845076
Report Number2916440-2025-00003
Device Sequence Number9281233
Product Code EGS
UDI-Device IdentifierD950135020
UDI-PublicD950135020
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K220874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Dentist
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 04/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1:5 CA
Device Catalogue Number13502
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/15/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown